MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL CATHERA; CATHETER, CONTINUOUS FLUSH

MEDTRONIC EUROPE SARL CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG19120-1030-1S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Rupture (2208); Obstruction/Occlusion (2422)
Date of Event 07/29/2023
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that the patient presented with a giant aneurysm.The physician treated it by placing two stryker coils in the aneurysm and laid a pipeline shield across the neck of the aneurysm.The patient was discharged from the hospital on aspirin and plavix.On (b)(6) 2023 the patient returned to the hospital in the emergency room with a subarachnoid hemorrhage.The patient was brought to internal radiation for imaging and found to have ruptured the previously treated aneurysm.The physician then placed two more pipeline shield devices across the neck of the aneurysm to try and stop the bleeding.On (b)(6) 2023 the patient clotted off their parent vessel where the two additional pipelines had been placed.Many attempts were made to clear the clot but they were not successful.The patient passed away on (b)(6) 2023.The pipelines were not used for an off-label use.The pipeline devices and any accessories were prepared as indicated in the instructions for use (ifu).The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid artery posterior communicating artery aneurysm with a max diameter of 25mm and a 10mm neck diameter.The landing zone artery size measurements were 4.5mm distally and 4.75mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.The post procedure angiographic result showed patent flow through the parent vessel and stasis in the aneurysm ancillary devices include a bmx 96 90cm sheath, phenom plus guide catheter, phenom 27 microcatheter, aristotle 14 guidewire, and two stryker target xl 24x50 coils.Additional information was received from the manufacturer's representative stating that the patient death was thought to be related to the medtronic device or therapy.The parent artery clotted off after two additional pipeline shield devices were implanted to help stop the bleed.The patient did not receive aspirin and plavix for the second procedure of implanting the two pipeline shield devices as the patient had an active bleed.The two devices subsequently thrombosed off.The pipeline devices remained in the patient.Autopsy records will not be available.
 
Additional Manufacturer Narrative
Separate reports will be submitted for each device involved in this event.Refer to manufacturer's report 2029214-2023-01551 and 9614453-2023-03097 for details pertaining to the reportable related event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ  1131
Manufacturer (Section G)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ   1131
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17664792
Report Number9614453-2023-03098
Device Sequence Number7124059
Product Code KRA
UDI-Device Identifier00763000399733
UDI-Public00763000399733
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number226677670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Initial Report FDA Received Date08/31/2023
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age50 YR
Patient SexFemale
Patient Weight105 KG